MAUDE Adverse Event Report: ARTHREX, INC. 4-0 FIBERLOOP, 12 INCHES WITH NEEDLE; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. 4-0 FIBERLOOP, 12 INCHES WITH NEEDLE; POLYETHYLENE SYNTHETIC SUTURE
Model Number 4-0 FIBERLOOP, 12 INCHES WITH NEEDLE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the customer-provided picture.Visual evaluation of the customer provided photo noted the needle of an ar-7229-12-1 fiberloop® braided polyblend suture 4-0/ 1.5 metric 12'' (30.5 cm), blue, looped, taper point needle had detached from the suture.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening/tensioning.
 
Event or Problem Description
It was reported that during a tendon surgery the needle eyelet broke while passing through suture and also broke the suture while pulling it.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a third party suture.It was not necessary to switch the surgical technique or do a second surgery.Update: (b)(6) 9-jul-2025.Further information was received that confirms the original description.The needle eyelet broke and it damaged the suture.

Brand Name
4-0 FIBERLOOP, 12 INCHES WITH NEEDLE
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22637946
Report Number1220246-2025-03101
Device Sequence Number18526103
Product Code GAT
UDI-Device Identifier00888867280632
UDI-Public(01)00888867280632(11)240101(17)281231(10)30224
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-0 FIBERLOOP, 12 INCHES WITH NEEDLE
Device Catalogue NumberAR-7229-12-1
Device Lot Number30224
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown